37 y/o female. No health problems. Past few weeks when standing I am feeling dizzy, disoriented, I see what looks like an eclipse out of both eyes, my neck arteries hurt and I get a severe H/A for about 3 min when going from sitting to standing. I am in processof being worked up I had a 21 day holter that showed only PVC's( random, scattered)
B/P sitting is 110/60 ish
standing as high as 210/110
This happened when I was pregnant and had to be delivered immediatly at 30 weeks.I was told never to get pregnant again because MY body could not handle it. I am not pregnant at this time. Checked by Blood. It also happened after having the flu 2 years ago and I had to be hospitilized until they felt it safe and called it a parasympathetic response to the flu....
I am going for a tilt table test this week and feel they have it opposite(thats for low standing)
MY question is what is causing this severe HTN??? I am going to have a stroke if they do not fix this issue...I am not anemic either.
Hi there. I understand your concerned, but do not think the worst, you not going to have a stroke. But you are right they: the doctors must fix you that issue. Take a notebook with you and ask questions. Ask what kind of test is available? Never forget the doctor is works for you!
What you have is called orthostatic hypertension. It is treatable; you are having the investigations to confirm the diagnosis and to see if there is an underlying cause.
It is quite unusual condition. Normally when you stand up blood pressure tends initially to drop because a lot of your blood is now in your legs and your torso is higher off the ground. The body has a sophisticated means of controlling blood pressure to keep blood flowing up to important places like the brain!
Sometimes this mechanism seems to over react and pushes up the BP too high. Very often no obvious cause is found.
Either way, you are young, have not had it for long, and it will be treated so, no, you are not likely to have a stroke.
OK I had the Tilt Table and it turns out I have vasal vagal syncope. What was happening is initially my bp laying 128/80 as the table tilted it went down to 48/20 meaning...OMG THEN in 3 min it goes to 180+/ 100+ soooo. NOW they immediatly placed me on a BETA blocker, hydrated me IV and I am to keep a log, DRINK 2 quarts of water and 1 borttle gatorade a day and see what happens....
PS I am allergic to Beta Blockers I had a bronchial spasm in the past when Ihad pre-eclampsia sooo it should make for an interesting weekend
Thanks for responding
not doing so great on the Beta blocker. Symptoms are increasing especially after noon. And now I have beta blocker symptoms. I have been getting severe neck pain when I stand up and having an episode. I think I may need a 2nd opinion....I am freaked out
Copyright 1994-2016 MedHelp International. All rights reserved.
MedHelp is a division of Aptus Health.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.